MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL STOP; GUIDE
Catalog Number 357.405
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported the drill stop connection screw does not hold the wick.This issue causes inaccurate measurements.Scratches were also noted on the drill bit and sleeve of the connection device.No patient or surgery involvement was reported.This report is for one (1) drill stop this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part: 357.405; synthes lot: 6722819; supplier lot: n/a; release to warehouse date: september 19, 2011; expiration date: n/a; supplier: 3-d medical machining, inc.; no nonconformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The following investigation flow was performed: device interaction/functional.Visual inspection performed at customer quality (cq) confirmed the condition of scratches, which agrees with the reported complaint condition.Functional test performed at customer quality (cq) confirmed the condition of the drill stop slipping on the drill bit, which agrees with the reported complaint condition.The returned drill stop was manufactured in september 2011 and is over 6 years old.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The complaint is due to the returned drill stop having been manufactured prior to a design change.A review of the current design drawing and the drawing revision at the time of manufacture was performed.The design history was found to impact the complaint condition.These changes improved the overall engagement of the drill stop plunger mechanism with the grooves of the stepped drill bit.During the investigation, no discrepancies were observed and the current design was determined to be suitable for the intended use when employed and maintained as recommended.Therefore, from a design perspective this complaint is valid but has been adequately addressed.The complaint is confirmed, was able to be replicated, and is due to the returned drill stop having been manufactured prior to a design change as well as the returned drill bit also having been manufactured prior to design change.A corrective and/or preventative action is already launched.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL STOP
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7362840
Report Number2939274-2018-51177
Device Sequence Number1426689
Product Code FZX
UDI-Device Identifier10886982196286
UDI-Public(01)10886982196286(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.405
Device Lot Number6722819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2018
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer05/31/2018
06/22/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date06/07/2018
06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1